MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 75X14MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 75X14MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Catalog Number 867414
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had primary tkr and has had ongoing issues since with pain, swelling and loosening.Patient had a partial revision for pain and loosening.Patient presented again with pain and bone scans suggesting loosening.Revised entire construct.Presented again with pain.Bone scan suggested loosening so revised to attune revision with stems and sleeves.Implants weren't grossly loose and required some work (flexible osteotomes around metaphyseal sleeves and slap hammer attachments) to remove.Doi: (b)(6) 2017.Doe: (b)(6) 2023.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.What was the affected side? right side b.Was there any depuy cement used during the surgery? if yes, please provide product details.Yes cmw2g 40g ref no.3325040 lot number 8539213 c.Which implants were loose and what interface(s)? none were obviously loose on removal however showed loosening on bone scan; zone 2 metaphyseal sleeves were fixed & required significant work to loosen.Some loosening around zone 1 femur cement bone interface.D.What¿s the current patient outcome? unknown at this point.Only 2 weeks post-op.The surgeon will review at 6 weeks.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "patient had primary tkr (lcs with duofix femur)[date].Has had ongoing issues since with pain, swelling & loosening.Had partial revisions in [date] & [date] for pain & loosening.Patient presented again in [year] with pain & bone scans suggesting loosening - revised entire construct to tc3 with mbt sleeves & stems.Presented again in [year] with pain.Bone scan suggested loosening so revised to attune revision with stems & sleeves.Implants weren't grossly loose and required some work (flexible osteotomes around metaphyseal sleeves & slap hammer attachments) to remove." the product was not returned to depuy synthes, however photos were provided for review.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was unconfirmed as the observed condition of the [universal stem 75x14mm fluted] would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation mre was not performed.

Brand Name
UNIVERSAL STEM 75X14MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17459438
Report Number1818910-2023-16041
Device Sequence Number16821834
Product Code JWH
UDI-Device Identifier10603295217824
UDI-Public10603295217824
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number867414
Device Lot NumberH52368
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer08/11/2023
10/04/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date08/22/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT TRAY SLEEVE POR M/L 45MM; PFC SIGMA FEM POST AUG SZ3 4MM; PFC SIGMA FEM POST AUG SZ3 4MM; PFC*SIGMA DI AUG16MMCO,SZ3RGHT; PFC*SIGMA DI AUG16MMCO,SZ3RGHT; PFC*SIGMA TC3 FEM RT SZ3; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; TC3 RP TIBIAL INSERT S3,10.0; UNIVERSAL FEM SLV FUL POR 40MM; UNIVERSAL STEM 75X16MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight67 KG